Archives of the Turkish Society of Cardiology
Gemcitabine-induced coronary vasospasm: A case report [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2017; 45(2): 172-175 | DOI: 10.5543/tkda.2016.32884

Gemcitabine-induced coronary vasospasm: A case report

Mahmut Tuna Katırcıbaşı1, Aynur Eken2
1Private Ortadogu Hospital Department Of Cardiology, Adana, Turkey
2Private Ortadogu Hospital Department Of Oncology, Adana, Turkey

Gemcitabine is a chemotherapy drug. It is a nucleoside analogue that is usually well tolerated by patients, with myelosuppression (especially thrombocytopenia) as dose-limiting side effect. Other mild to moderate side effects include alopecia, vomiting, nausea, rash, and fever. Coronary ischemia is the most common cardiotoxic effect of gemcitabine, which is due to its antimetabolites. While underlying cause of coronary ischemia following use of gemcitabine is uncertain, endothelial dysfunction and coronary thrombosis are potential explanations. To our knowledge, there are few published case reports of adverse cardiovascular side effects associated with gemcitabine. Presently described is case of acute inferior myocardial infarction in a female patient caused by gemcitabine.

Keywords: Acute coronary syndrome, coronary spasm, gemcitabine.

How to cite this article
Mahmut Tuna Katırcıbaşı, Aynur Eken. Gemcitabine-induced coronary vasospasm: A case report. Turk Kardiyol Dern Ars. 2017; 45(2): 172-175

Corresponding Author: Mahmut Tuna Katırcıbaşı, Türkiye
© Copyright 2019 Archives of the Turkish Society of Cardiology
LookUs & Online Makale